MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL
Catalog Number FUS-120045
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: non-healthcare professional.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the user opened the package of the flexor ureteral access sheath and dilators and used water to active the hydrophilic coating, but found out the there was white emulsions like matter coming off from the sheath.The user tested the sheath with their hand and felt resistance on the surface of the sheath.The user suspected the hydrophilic coating is absent from the sheath.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information received 05dec2018.The procedure was completed with another same product.Latex gloves were worn and the coating was activated with saline.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, and specifications.The customer returned one opened package labeled part number fus-120055 with label lot number 8981845.Device was received assembled together.The dilator was removed from the sheath and hydrated, proper lubricity was confirmed.The sheath was hydrated confirming lubricity started 21cm from the distal tip and extending 11cm down the sheath.Photo sent by the customer displays a cloudy substance on the distal tip of the dilator tip and sheath.The origin of the cloudy substance is unknown.Inconsistent coating on the sheath was confirmed.A review of the device history record found there were no non-conformances related to the reported failure.A review of complaint history records revealed this is the only complaint associated with the complaint device lot number 8981845.As per the instructions for use (ifu): flexor ureteral access sheath: aq hydrophilic coating is applied to the dilator/sheath assembly to ease placement.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Examination of the returned device revealed the hydrophilic coating was not present over the entire surface of the sheath.It is possible the coating was removed during handling or activation of the hydrophilic coating, but a definitive cause for the missing coating and white emulsion could not be determined.Measures have been initiated to address this failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8065211
Report Number1820334-2018-03379
Device Sequence Number11378557
Product Code KOE
UDI-Device Identifier00827002461680
UDI-Public(01)00827002461680(17)210627(10)8981845
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Catalogue NumberFUS-120045
Device Lot Number8981845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1